Rosuvastin and severe muscle pain-help please

Posted by je9 @je9, May 11 2:15am

I am having severe muscle pain especially in my legs. Causing insomnia and leg jerking. Cardiologist ruled out other possible factors. What statin has less side effects?

Hello @je9 and welcome to Mayo Clinic Connect. This is a forum where patients share their experiences in order to offer support and encouragement along the journey of health care. We are not medical professionals, just patients like yourself.

That being said, I do understand that many statins do have uncomfortable side effects and that sounds like what you are experiencing. Has your cardiologist offered to try you on another statin to see if might have fewer side effects?

Please remember that everyone's response, even to the same med, might be different. I have taken Pravastatin for a number of years with few side effects.

You don't mention how long you have been taking Rosuvastin or what the dosage is. However, this could also be a factor.

Have you asked the doctor to give you a new statin to try and see if it might be better for you?

REPLY

Hi @je9 I too occasionally get a cramp.in my lower leg calf's but usually short lived and not often. I just put weight on it like stand up and it subsides. Im on Atrovastatin. I've also taken Provastatin in the past with no side effects also.
Dana

REPLY

@je9 Welcome to connect as Teresa has already welcomed you I have and still take rosuvastatin without any leg cramps of course I was low in iron so added it to my morning meds so no more cramps Have your iron checked to see if its low

REPLY
Please sign in or register to post a reply.